Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 221, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 17, 2019, 8:59 PM EST for Baldwin County, Washington County, Wilkinson County, Georgia. It took effect at Dec 18, 2019, 5:41 AM EST. It was in force for 62 min.
The area
The outline as issued.
The facts
- Issued
- Dec 17, 2019, 8:59 PM EST (01:59 UTC)
- In effect from
- Dec 18, 2019, 5:41 AM EST
- Expired
- Dec 18, 2019, 6:43 AM EST
- In force
- 62 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Baldwin County, GA, Washington County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 47 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oconee River at Milledgeville (MLGG1). The gauge peaked at 21.90 ft at Dec 18, 2019, 12:00 AM EST.
- Action stage
- 20 ft
- Minor stage
- 22 ft
- Moderate stage
- 32 ft
- Major stage
- 38 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02223000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
936
WGUS42 KFFC 180159
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
859 PM EST Tue Dec 17 2019
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Oconee River near Milledgeville affecting Baldwin...Washington and
Wilkinson Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC009-303-319-181559-
/O.NEW.KFFC.FL.W.0221.191218T1041Z-191219T0620Z/
/MLGG1.1.ER.191218T1041Z.191218T1200Z.191219T0020Z.NO/
859 PM EST Tue Dec 17 2019
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Oconee River near Milledgeville.
* From late tonight until late Wednesday night.
* At 845 PM Tuesday the stage was 19.6 feet...and
rising.
* Minor flooding is forecast.
* Flood stage is 22 feet.
* Forecast to rise above flood stage by early Wednesday and continue
to rise to near 22.5 feet by Wednesday morning. The river will fall
below flood stage by Wednesday evening.
* At 22 feet...Flood stage is reached. Minor flooding occurs
upstream and downstream from the gage located around one half mile
upstream from the Georgia Highway 22 and 24 bridge. Low lying
portions of woodlands and pasture in the natural flood plain will
begin to flood. This will include portions of the sidewalks in the
Oconee River Greenway Park just downstream from the bridge.
Sinclair Dam will have one to two gates open to reach this height.
&&
LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
3297 8316 3304 8324
$$1 follow-up statement
110
WGUS82 KFFC 181143
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
643 AM EST Wed Dec 18 2019
...The Flood Warning is cancelled for the following rivers in
Georgia...
Oconee River near Milledgeville affecting Baldwin...Washington and
Wilkinson Counties
GAC009-303-319-181213-
/O.CAN.KFFC.FL.W.0221.000000T0000Z-191219T0620Z/
/MLGG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
643 AM EST Wed Dec 18 2019
The Flood Warning is cancelled for
The Oconee River near Milledgeville.
* At 5AM Wednesday the stage was 17.3 feet...and
falling.
* Flood stage is 22.0 feet.
* The creek/river will continue to fall.
&&
LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
3297 8316 3304 8324
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 17, 6:00 PM EST, 2 hours 59 minutes earlier.
Area forecast discussion, Dec 17, 6:00 PM EST, 2 hours 59 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 600 PM EST Tue Dec 17 2019 .UPDATE FOR AVIATION... PREV DISCUSSION... /Issued 234 PM EST Tue Dec 17 2019/ SHORT TERM /Tonight through Wednesday Night/... Current surface analysis shows a cold front over half way across the local forecast area. Out ahead of the front, most of the thunderstorm activity has moved out of the area leaving behind showers across portions of east central Georgia. Through the rest of the evening, this cold front should continue to push east through the area clearing out the last of the precipitation over the next few hours. Behind the front, temperatures have been dropping through the day and should bottom out in the upper 20s to lower 30s, just a few degrees below seasonal norms for this time of year. Wednesday is expected to be dry and a bit cooler than today as high pressure builds into the forecast area behind the front. Highs are forecast to be in the 40s and lower 50s with overnight lows in the 20s and lower 30s, about 8-12 degrees below average for highs and 5- 7 degrees below average for lows. Reaves LONG TERM /Thursday through Tuesday/... Unsettled weather is on tap for the weekend into early next week. Made a few changes to the Saturday through Monday forecast, mainly to raise the pops in the southern quarter of the CWA. Otherwise, no major changes to the grids were needed. Low pressure across the northern Gulf of Mexico and the Florida peninsula will keep chance to likely pops mainly across the southern half of the CWA Saturday through Monday. Models have come into a little better agreement with the track of the Gulf low(s), but the ECMWF remains the furthest north. Below normal temperatures will persist through the end of the week, but values will average 5 to 10 degrees above normal for the beginning of next week. NListemaa && .AVIATION... 00Z Update... MVFR ceilings are expected to dissipate through the night then VFR conditions. Surface winds 12-18 kts with gusts 22-28 kts, diminishing through the night. //ATL Confidence...00Z Update... High confidence for weather, vsbys and winds. Medium confidence for clouds/ceilings improvement/dissipation. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 32 50 28 51 / 0 0 0 0 Atlanta 31 46 29 49 / 0 0 0 0 Blairsville 25 42 24 49 / 0 0 0 0 Cartersville 29 47 26 51 / 0 0 0 0 Columbus 33 50 30 54 / 0 0 0 0 Gainesville 31 47 29 50 / 0 0 0 0 Macon 32 50 29 53 / 5 0 0 0 Rome 29 48 27 51 / 0 0 0 0 Peachtree City 30 48 28 51 / 0 0 0 0 Vidalia 38 52 31 53 / 20 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...BDL
Hazardous weather outlook, Dec 17, 2:25 PM EST, 6 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 225 PM EST Tue Dec 17 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 225 PM EST Tue Dec 17 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There will be a chance of rain Saturday...Sunday and Monday...but no thunderstorms are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 8:55 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 9 hr |
| Dec 18, 3:28 PM EST | River Flood Warning | FFC | Bibb, Crawford, Houston, Peach | 14 hr |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.